Funny taste in mouth...

Discussion in 'Fibromyalgia Main Forum' started by Suekoo, Sep 9, 2003.

  1. Suekoo

    Suekoo New Member

    These last few days I have had a funny taste in my mouth - new meds added - Paxil and the ZMA about a week ago. Anyone know what it can be??
  2. donna13210

    donna13210 Member

    Does it taste like you're licking the inside of a can of baked beans or vegetables? A metallic taste can indicate too much mercury in your system.

    Of course, I imagine it could also be from your new meds.

  3. wildzootv

    wildzootv New Member

    I've had it before and had no idea what it was from! Too much mercery? hmm.... you may want to give the pharmacist a jiggle and ask just to be on the safe side.
  4. bakron

    bakron New Member

    I've experienced the same type of symptoms, but with a smell that goes along with the taste.

    In my research about this strange occurrence, I've found that neurotransmitters, if in abnormally high amounts, may cause a disruption of sensation and lead to strange smells and taste. This may be the reason that those who have migraine headaches have strange smell and taste sensations just before the pain starts. The neurotransmitters play a role in function of blood vessels, which contract just before a migraine with larger amounts of the neurotransmitter, and then when blood vessels relax, which causes the pain.

    I've also been told that one can have migraines without actually experiencing the pain; i.e. they may have the abnormal sensations that happen before pain would occur, but then "skip" the pain portion.

    It's hard to know if the funny tastes and / or smells are the product of medication, especially meds affecting neurotransmitter function which many of us take; or a migraine; or other reasons. I also have migraines, and have had painless migraines as well.
  5. Suekoo

    Suekoo New Member

    Yes, it's a metal taste and I find myself eating different little things to get it to go away. (Just what I need, more food!) Thanks guys - I'll wait it out.
  6. RENA0909

    RENA0909 New Member

    I always had this awful taste in my mouth and used to mention it to my docs but they never bothered about it even though it was horrible for me.And I always had a thick yukky coating on my tongue And my mother would say my stomach was off!! I have noticed that if i stop drinking tea and coffee and stay on water it is not too bad but also found that the taste makes me eat to get rid of it!!!!!I only knew about it from looking on this site that others also have it and at least someone knows what i am talking about.I know it was not meds cos i was never on any at that time.I will look up about having too much mercury in our bodies to see if anything helps cos its so gross!!
    I forgot i also get that horrible smell in my nose which is disgusting.I do have chronic rhinitis but this is so distressing puts me off my food for 5 mins lol.
    RENA UK
    [This Message was Edited on 09/10/2003]

[ advertisement ]